Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 434, NWS Tulsa, OK

August 18, 2017Benton County, Arkansas; Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2017, 4:55 PM CDT for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2017, 4:55 PM CDT (21:55 UTC)
Expired
Aug 18, 2017, 6:00 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Delaware County, OK

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:22 PM CDTHAIL 1Gentry, ARSOCIAL MEDIA REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2329 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WUUS54 KTSA 182155
SVRTSA
ARC007-OKC041-182300-
/O.NEW.KTSA.SV.W.0434.170818T2155Z-170818T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
455 PM CDT FRI AUG 18 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Benton County in northwestern Arkansas...
  Southeastern Delaware County in northeastern Oklahoma...

* Until 600 PM CDT

* At 455 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles south of Noel to near Maysville to Colcord,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Rogers...                         Bentonville...
  Siloam Springs...                 Bella Vista...
  Pea Ridge...                      Gentry...
  Gravette...                       Cave Springs...
  Decatur...                        Colcord...
  Kansas...                         Highfill...
  Springtown...                     Maysville...
  Hiwasse...                        Miller...
  Centerton...                      Sulphur Springs...
  Avoca...                          Fairmount...

This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3621 9424 3620 9481 3650 9454 3650 9398
TIME...MOT...LOC 2155Z 262DEG 18KT 3649 9450 3638 9459 3627 9469 

HAIL...1.00IN
WIND...60MPH
 
$$
5 follow-up statements
962 
WWUS54 KTSA 182211
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
511 PM CDT FRI AUG 18 2017

OKC041-182220-
/O.CAN.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Delaware OK-
511 PM CDT FRI AUG 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3621 9424 3622 9433 3621 9433 3621 9457
      3636 9460 3650 9454 3650 9398
TIME...MOT...LOC 2210Z 275DEG 17KT 3647 9443 3636 9452 3629 9457 

$$

ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
511 PM CDT FRI AUG 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BENTON COUNTY...

At 510 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Gravette to 3 miles northwest of
Decatur to 4 miles west of Gentry, moving east at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Gentry...                         Gravette...
Cave Springs...                   Decatur...
Highfill...                       Springtown...
Hiwasse...                        Miller...
Centerton...                      Sulphur Springs...
Avoca...                          Fairmount...
Vaughn...                         Healing Springs...
Rocky Comfort...                  Cherokee City...

This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3621 9424 3622 9433 3621 9433 3621 9457
      3636 9460 3650 9454 3650 9398
TIME...MOT...LOC 2210Z 275DEG 17KT 3647 9443 3636 9452 3629 9457 

HAIL...1.25IN
WIND...60MPH
 
$$
264 
WWUS54 KTSA 182219
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
519 PM CDT FRI AUG 18 2017

ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
519 PM CDT FRI AUG 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BENTON COUNTY...

At 518 PM CDT, a severe thunderstorm was located near Gentry, moving
east at 25 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Gentry...                         Gravette...
Cave Springs...                   Decatur...
Highfill...                       Springtown...
Hiwasse...                        Miller...
Centerton...                      Avoca...
Fairmount...                      Vaughn...
Healing Springs...                Rocky Comfort...
Cherokee City...                  

This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3621 9424 3622 9433 3621 9433 3621 9457
      3635 9460 3641 9450 3650 9398
TIME...MOT...LOC 2218Z 255DEG 21KT 3630 9450 

HAIL...2.50IN
WIND...60MPH
 
$$
718 
WWUS54 KTSA 182224
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
524 PM CDT FRI AUG 18 2017

ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
524 PM CDT FRI AUG 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BENTON COUNTY...

At 524 PM CDT, a severe thunderstorm was located near Gentry, moving
east at 25 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations in or near the path include...
Rogers...                         Bentonville...
Gentry...                         Cave Springs...
Decatur...                        Highfill...
Springtown...                     Centerton...
Avoca...                          Fairmount...
Vaughn...                         Healing Springs...
Rocky Comfort...                  

This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3621 9424 3622 9433 3621 9433 3623 9457
      3633 9457 3637 9445 3642 9405
TIME...MOT...LOC 2224Z 259DEG 21KT 3630 9447 

HAIL...2.50IN
WIND...60MPH
 
$$
016 
WWUS54 KTSA 182229
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
529 PM CDT FRI AUG 18 2017

ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
529 PM CDT FRI AUG 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BENTON COUNTY...

At 529 PM CDT, a severe thunderstorm was located near Decatur, moving
east at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Rogers...                         Bentonville...
Gentry...                         Cave Springs...
Decatur...                        Highfill...
Springtown...                     Centerton...
Avoca...                          Fairmount...
Vaughn...                         Healing Springs...
Rocky Comfort...                  

This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3621 9424 3622 9433 3621 9433 3624 9454
      3632 9455 3637 9445 3642 9405
TIME...MOT...LOC 2229Z 262DEG 18KT 3630 9444 

HAIL...1.25IN
WIND...60MPH
 
$$
204 
WWUS54 KTSA 182243
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
543 PM CDT FRI AUG 18 2017

ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
543 PM CDT FRI AUG 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WEST CENTRAL BENTON COUNTY...

At 543 PM CDT, a severe thunderstorm was located over Highfill,
moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Rogers...                         Cave Springs...
Highfill...                       Springtown...
Rocky Comfort...                  Healing Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3621 9424 3622 9433 3621 9433 3623 9445
      3632 9440 3629 9417
TIME...MOT...LOC 2243Z 282DEG 20KT 3625 9434 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:49 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 18, 2:49 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
249 PM CDT Fri Aug 18 2017

.DISCUSSION...
Agitated CU/TCU have formed across far eastern OK/western AR and
have recently see isolated convection develop across far northeast
OK. Hi-res models continue to differ with this activity...with the
operational HRRR remaining quite bullish with its coverage across
western AR into the early evening while the HRRRX keeps the
convection rather isolated. Regardless...instability and stronger
mid-level flow may support a few strong/severe storms into the
evening hours.

Will also need to keep an eye on potential convection developing
to our north overnight. Various model solutions suggest some of
this activity could peel off south...making a run toward northwest
AR later tonight/early Saturday.

Mid-level heights start to rise Sunday and especially into early
next week as the upper ridge bridges across the southeastern US
into the southern Plains. Could see some mainly afternoon
showers/thunderstorms...otherwise expect hot/humid conditions with
afternoon heat index values around 100-105F for most locations.

A northern stream upper wave and associated cold front should
arrive into the forecast area Tuesday night into Wednesday along
with increasing chances of showers/storms. ECMWF/GFS in agreement
that this boundary will push through the entire region later in
the week...along with drier/cooler conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  75  94  76 /  20  40  20  10
FSM   92  75  93  76 /  40  20  30  20
MLC   91  75  95  75 /  20  20  10  10
BVO   91  72  93  73 /  20  40  20  10
FYV   87  70  89  70 /  40  30  30  20
BYV   89  71  91  71 /  40  40  30  20
MKO   90  74  92  74 /  40  30  20  10
MIO   88  72  92  73 /  30  40  20  20
F10   91  74  93  74 /  20  30  10  10
HHW   91  74  96  75 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Aug 18, 12:59 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1259 PM CDT Fri Aug 18 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1259 PM CDT Fri Aug 18 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and western Arkansas.
	ONSET...Late this afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and far northwest Arkansas.
	ONSET...Evening into the overnight hours.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and west-central Arkansas.
	ONSET...Evening into the overnight hours.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and west-central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered showers and thunderstorms will be possible
this afternoon as an outflow boundary moves east across the region.
Some of these storms could be strong to severe with strong gusty
winds and large hail the main concern. Higher thunderstorm chances arrive
later this evening into the overnight hours, as a storm complex develop
across the Central Plains and tracks southeastward. Conditions may support a more
concentrated risk of severe weather depending how and where the storm complex
develops. Locally heavy rain will be possible this evening and overnight as
the storms spread southeastward. Locations across northeast Oklahoma and far
northwest Arkansas are currently forecast to receive the highest rainfall totals.

Additionally, afternoon heat index values of 100 to 105 degrees can be expected
again today across much of eastern Oklahoma and west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and Sunday...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY and Thursday...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue early Saturday with
lesser storm chances from Saturday afternoon through
Sunday.  Afternoon heat index values of 100 to 105 degrees
will be common over the weekend into early next week.
Thunderstorm chances will remain relatively low Sunday
and Monday with increasing chances by the middle of
next week as a cold front moves through the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 18, 4:45 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT FRI AUG 18 2017

ARZ001-OKZ063-182245-
Benton AR-Delaware OK-
445 PM CDT FRI AUG 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 545 PM CDT...

At 444 PM CDT, a strong thunderstorm was located 4 miles southwest of
Maysville, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Jay...                            Gravette...
Decatur...                        Maysville...
Sulphur Springs...                Lake Eucha State Park...

LAT...LON 3635 9438 3630 9475 3643 9479 3650 9458
      3650 9442
TIME...MOT...LOC 2144Z 258DEG 15KT 3637 9468

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:36 PM CDTSevere Thunderstorm WarningTSABenton, Carroll54 min
Aug 18, 5:41 PM CDTSevere Thunderstorm WarningTSABenton, Washington38 min
Aug 18, 5:58 PM CDTSevere Thunderstorm WarningTSABenton, Washington62 min
Aug 18, 6:14 PM CDTSevere Thunderstorm WarningTSACarroll, Madison31 min
Aug 18, 6:14 PM CDTSevere Thunderstorm WarningTSAWashington46 min
Aug 18, 6:31 PM CDTSpecial Weather StatementTSAMadison29 min
Aug 18, 6:42 PM CDTSevere Thunderstorm WarningTSACarroll, Madison33 min
Aug 18, 6:49 PM CDTSpecial Weather StatementTSAFranklin26 min
Aug 18, 6:52 PM CDTSevere Thunderstorm WarningTSAMadison, Washington38 min
Aug 18, 4:45 PM CDTSpecial Weather StatementTSADelaware60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.